MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX577T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on- going.Additional information/ investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx577t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the valve was believed to be clogged /operated in under-drainage.The ventricle size is narrowed.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient information: age: (b)(6) years.Height: 175 cm.Weight: (b)(6) kg.Gender: female.
 
Additional Manufacturer Narrative
Visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 is operating within the accepted tolerance in the horizontal position.The shuntassistant 2.0 is operating not within the specified tolerances in the vertical position.The shuntassistant 2.0 showed a slightly accelerated outflow.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No abnormalities of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The opening pressure of the shuntassistant 2.0 was out of tolerance, but all other specifications were met.Finally, we have dismantled the valves.There were no visible deposits observed inside the valves.Based on our investigation, we are unable to substantiate the clinical claim of under-drainage.At the time of our investigation, the shuntassistant 2.0 showed an accelerated outflow and the progav 2.0 was operating within the specified tolerances.Despite the lack of significant deposits, it is possible that even non-visible or small amounts of build-up could have led to a temporary compromise of the valve and to the observed malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS SA2.0 25 & SPRUNG RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11664325
Report Number3004721439-2021-00072
Device Sequence Number3097888
Product Code JXG
UDI-Device Identifier04041906502539
UDI-Public4041906502539
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2025
Device Model NumberFX577T
Device Catalogue NumberFX577T
Device Lot Number20049908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight140